Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A new topology on $ B^{\ast} $-algebras arising from the Arens products

Author: Edith A. McCharen
Journal: Proc. Amer. Math. Soc. 37 (1973), 77-83
MSC: Primary 46H05; Secondary 46L05
MathSciNet review: 0310638
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A locally convex topology $ \mu $ is defined on a Banach algebra A. This topology arises naturally from considerations of the Arens products on the second conjugate space $ {A^{ \ast \ast }}$ of A. The main result states that if A is a $ {B^\ast}$-algebra on which the mapping $ (a,b) \to ab$ is $ \mu $-continuous for $ \left\Vert a \right\Vert \leqq 1$, then the completion of A with respect to the uniformity generated by $ \mu $ is linearly isomorphic to $ {A^{ \ast \ast }}$. An example is included which shows that this continuity condition does not hold in general as announced by P. C. Shields.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H05, 46L05

Retrieve articles in all journals with MSC: 46H05, 46L05

Additional Information

Keywords: Arens products, locally convex completion of a $ {B^\ast}$-algebra
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society